MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 SIGMA PS CEM FEM SZ5 L; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY IRELAND - 9616671 SIGMA PS CEM FEM SZ5 L; SIGMA KNEE PRIMARY : KNEE FEMORAL
Catalog Number 196040500
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent knee surgery on (b)(6) 2024.Opening the implant was difficult; the second packaging did not open easily, causing the implant to fall to the ground, making it impossible to use.Another implant was used.Procedure was completed successfully with a five minute delay.There was no patient consequence.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: when trying to open the implant, opening was difficult since the second packaging did not open easily, causing the implant to fall to the ground, making it impossible to use.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the second tyvek lid of the sigma ps cem fem sz5 l was partially open.Additionally, the middle opening tab of the lid was delaminated.The observed conditions could suggest that the package was difficult to open.Furthermore the outer cardboard box was not returned for evaluation.No issues were observed on the margin of the tyvek seal, it is continuous, there are no lines, wrinkles or empty spaces.With the available information and visual inspection of the returned device; there is no evidence that suggest that the reported "difficult to open" allegation was trace to a manufacturing issue.A manufacturing record evaluation was performed for the finished device product description: sigma ps cem fem sz5 l product code: 196040500 lot number: 4392092.There was 1 non-conformance.However there is no correlation between this non-conformance and the failure mode of the complaint.The overall complaint was confirmed as the observed condition of the sigma ps cem fem sz5 l would contribute to the reported difficulty to open the package.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: sigma ps cem fem sz5 l product code: 196040500 lot number: 4392092.There was 1 non-conformance.However there is no correlation between this non-conformance and the failure mode of the complaint.Device history review: a manufacturing record evaluation was performed for the finished device product description: sigma ps cem fem sz5 l product code: 196040500 lot number: 4392092.There was 1 non-conformance.However there is no correlation between this non-conformance and the failure mode of the complaint.

Brand Name
SIGMA PS CEM FEM SZ5 L
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20610057
Report Number1818910-2024-23062
Device Sequence Number7393287
Product Code JWH
UDI-Device Identifier10603295075073
UDI-Public(01)10603295075073(17)20340131(10)4392092
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number196040500
Device Lot Number4392092
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/25/2024
01/21/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/26/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown